Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Why is Vertin given for treating giddyness?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2004
Answered : 937 Questions
Question
My father is 76 years old. He is feeling giddiness over the last 2years. We have consulted doctors. They have advised vertin 8 mg 2 tbs three times. initially they advised 1 tb now taking 2tbs. My question is why they advised vertin and increasing dosages as the time passes?
How long he has to take this medicine? any supplement which can control his giddiness such proper exercise or food?
Posted Tue, 26 Aug 2014 in Elderly Problems
 
 
Answered by Dr. Deepashree 50 minutes later
Brief Answer:
vertigo for evaluation.

Detailed Answer:
Hi, thanks for your query.
Giddiness at the age of 76 yrs can be because of many reasons.
Commonest reason being diabetes,hypertension, peripheral vestibular disorder like meneires disease, bppv, brain lesions like infarct, haemorrhage, stroke etc.
Degenerative disease also can cause this.
Treatment is given according to the cause.
Vertin16 tablet is betahistine tablet given to increase the micro blood circulation to the hearing nerve and inner ear.
Dosage start s from 8 mg, 16 mg, 24 mg, 32 mg.
Initially for old people we start with 8 mg only and gradually increase the fish up to 24 mg, this is done to prevent the side effects of the drug like headache and nausea.
It is given up to 3 months.
Along with this, multivitamin supplement and antioxidant tablets are also given.
Vestibular rehabilitation exercises will definitely help him to over come dizziness.
For this you need to consult a physiotherapy doctor or ent specialist .
Hope my answers have helped you.
Pleased to help you further. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor